It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


Hello Xavierlml,
I too gained 45 pounds, from neurontin and then from Lyrica. But, I try to put it into perspective. I'm able to walk, and I work 15 hours a week, and most of the time, my pain is manageable. I hurt, but the Lyrica pretty much keeps it under control. I also take Trileptal, an anti-seizure medication. My confidence about my body has lowered, but I know that my husband, children and family loves me no matter how much weight I gain. When I was diagnosed in October of 07, I was a size 10. Now I'm a 1X, mostly because of meds. The other reason is because I'm not walking 5 miles a day for exercise like I used to before my foot surgery. I tried Topomax with the hopes of losing weight but holy cow -- It gave me the worst memory loss I've ever had. Lyrica gives most folks memory loss, but the Topomax was much worse so I quickly stopped it. :dizzy: Is Topiramate and Topomax the same medication? Forgive me, but I've not heard of Topiramate. I do take an occasional Vicodin in the evenings cuz that's when my pain seems the worst. Mine is not work comp. and I'm very fortunate to have a doctor here in San Diego County :cool: that is familiar with RSD.
This is a wonderful board -- You can vent whenever you need to and we're always here for you. We all can support one another and we can share insight and experiences with this awful disease. It's a great source of friendship.;)
Take good care, and always try to think positive about the little things in life that make you smile -:)
Deb
[QUOTE=RoseinSanDiego;3932242]Hello Xavierlml,
I too gained 45 pounds, from neurontin and then from Lyrica. But, I try to put it into perspective. I'm able to walk, and I work 15 hours a week, and most of the time, my pain is manageable. I hurt, but the Lyrica pretty much keeps it under control. I also take Trileptal, an anti-seizure medication. My confidence about my body has lowered, but I know that my husband, children and family loves me no matter how much weight I gain. When I was diagnosed in October of 07, I was a size 10. Now I'm a 1X, mostly because of meds. The other reason is because I'm not walking 5 miles a day for exercise like I used to before my foot surgery. I tried Topomax with the hopes of losing weight but holy cow -- It gave me the worst memory loss I've ever had. Lyrica gives most folks memory loss, but the Topomax was much worse so I quickly stopped it. :dizzy: Is Topiramate and Topomax the same medication? Forgive me, but I've not heard of Topiramate. I do take an occasional Vicodin in the evenings cuz that's when my pain seems the worst. Mine is not work comp. and I'm very fortunate to have a doctor here in San Diego County :cool: that is familiar with RSD.
This is a wonderful board -- You can vent whenever you need to and we're always here for you. We all can support one another and we can share insight and experiences with this awful disease. It's a great source of friendship.;)
Take good care, and always try to think positive about the little things in life that make you smile -:)
Deb[/QUOTE]

Hey Deb, nice to meet you:D. Thanks for your input. I really do appreciate all the support. Your right about this board. I think I would be just a little closer to the edge if I hadn't started writing here.
The Topiramate is Topamax. I just started taking it so I will not know the full effects for a bit. Hopefully it will be no worse then what the Lyrica has done to me, but without the weight gain. How vicious this RSD is, not only do you have to deal with the lack of use of that body part, the pain, the pain, the pain, then there is the nerve pain, the loss of friends and family and the weight gain and other effects of the medications that you will most likely be on for the rest of your life, not being able to work anymore, the depression...... Okay I'll stop, I'm making myself more depressed:(.
I am happy that your family has been so supportive, that is a biggie. And having a doctor that knows what the heck their doing, what I wouldn't give for that too. My Friends/Family don't get it, at all. I started talking about the real probability that I will not be able to continue working due to the multiple dysfunctions I have and was giving the "what for" for even bringing it up. How dare I speak of such a thing. I mean really, all I am going to do is wind up sitting around all day anyway, why not continue working. As an aside, I work from home taking vehicle donations over the computer(phone) for a charity for disabled and combat wounded Veterans. Funny thing is, I went through Vocational Rehabilitation to learn new job skills because even before I got the RSD I was really bad off physically and could not stand the required time to perform full time work. Now I can't stand or sit. Wonderful huh? To wrap it up, I am screaming inside. I am screaming outside, I am screaming at my girlfriend and my Mom and Dad. I am screaming at the VA for taking so long, with everything. I'm screaming at my therapist. But the screams fall on deaf ears. I know you all know where I am coming from.:dizzy:
Hi Xavier,
First - :angel: thank you for your service. Second, second since I feel like a prisoner to the Work Comp system I can honestly say that I am sorry that you are dealing with the VA system. I used to deal with the VA system as an EMT/Paramedic and then as a Navy Wife - it was never a pleasant experience. Yes, I know why you feel like your screams fall on deaf ears. We do hear you, we are listening, we are here for you. That is why this board is here. In case you don't already know about it - and if you are uncomfortable always posting in the board format - there is a function called "Private Messaging" that allows you to post privately *duh* to just 1 or 2 users - you can go to the FAQ's to find out how to turn this on in your My Settings - if you need further help than that - just ask the Moderator. Please know that we are all here to help - there is almost always someone out here that has been through what you are going through. I can even provide lots of experience of dealing with combat Veteran stress. Please don't ever feel alone - reach out to us however you feel that you must. We are here. As for your question about meds - I take most of the "heaviest" ones - and once my body adjusted as I tapered up - I was fine - I was groggy at first but after having been on them for a little over a year now noone would know I'm on enough narcotics to stun a 1200 pound horse now! :eek: (literally I found that out the other day when a friend of mine told me how much meds they used to give her horse to sedate him to float his teeth! - I didn't mention that it was the same amount I use in a day) anyway - you can all laugh at me about that an neigh at me when we have the RSD reunion when we find the cure but for now it's all good ;-)
Take care of yourselves,
Hugs,
Lissa





All times are GMT -7. The time now is 12:15 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!